It’s a Knockout!

Weeks of vomiting and diarrhea left me, not only a few kilo’s lighter, but malnourished – and perhaps more importantly – not absorbing the psychiatric medication I had been prescribed.

I have officially found out what happens if I quit taking the pills – and it ain’t pretty.

My head is so full it hurts. Voices are angry at me. A male voice in particular. I’m worthless, disgusting, a bad mother, a LIAR, an attention seeker. I need to kill myself. Others would be better off without me here. I’m a waste of space.

I know it is only my mind, I trust the doctors who say I am hallucinating…but the voices always come back and try to convince me that they are right, and everyone else is wrong. I sat in the hospital chapel a week ago, and apologised to the Lord (though I am not religious) for my misgivings. It was then that I saw The People for the first time. Sitting watching me. Judging me. They followed me back to the ward and I was scared to go to bed that night.

My thoughts zoom a million miles an hour. I feel like screaming. Sometimes I have this overwhelming urge to harm myself. Sometimes I feel nothing at all.

Now I am absorbing my food and medication again. But the medication I need for my gastric condition…infact the ONLY medication that will work for this incredibly rare condition has the side effects of mania, psychosis, depression and insomnia. Pretty much the most annoying side effects I could have right now.

These side effects are remedied through sleeping pills and higher dose antipsychotics. But I can’t take the optimal dose as the drugs will negatively impact my GI system.

The steroids also can burn a hole through your stomach lining. More meds for that.

They cause me to be immuno suppresed, the drugs impair my immune system so my body can stop treating food with an allergic reaction. But it also means I am vulnerable to catching any cold or illness that comes along.

I feel generally run down. My stats are crappy. Tachycardia, low blood pressure, fainting, weakness and low grade fevers.

I’m in pain, but they can’t prescribe me opiates as they will wreak havoc with my stomach. Unfortunately I have established that no pill at a non narcortic level is worht taking for this pain.

Of course I am affected by the side effects, so I am put on sleeping pills (which have a 50% chance of working), and stronger antipsychotics. But they can only give me a certain level of medication or it will start to negatively impact my oesionophilia gastroenteritis.

Full circle.

Sometimes it all gets too much. So I have trained myself to operate on a day to day basis. Some are good days, some are bad. But I have an 100% record of getting through bad days, so I have faith in myself.

I swallow down the rainbow pills…I fall asleep after breakfast. It’s a knockout!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s